# SDR 2012FA0000297

- Difficulty date: May 2, 2012
- Submitted: May 11, 2012
- Operation: General aviation
- Aircraft: N2496X
- Make and model: Piper PA-28-161
- Aircraft serial: 288516071
- Engine: Lyc O320D3G
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 60B26214
- Part serial: AV1274178
- Condition: Leaking
- Location: Engine
- Part time: 808 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

CARBURETOR WAS REMOVED FROM SERVICE.  ENGINE DIESELED AFTER SHUTDOWN, AND LEAKING FUEL AT THE SEAM BETWEEN THE TOP HALF OF THE CARBURETOR AND THE LOWER BOWL SECTIONS.  ALL THE SCREWS AND SAFETIES WERE IN PLACE.  THERE WAS A DEFINITE GAP BETWEEN THE 2 MATING SURFACES.  ACFT WAS ALSO RUNNING VERY RICH, AND FUEL SPILLING OUT OF THE ABOVE MENTIONED MATING SURFACES.
